Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Apr 15, 2011, 9:49 PM EDT for 4 counties in Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 9:49 PM EDT (01:49 UTC)
- Expired
- Apr 15, 2011, 10:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
Counties Clay County, IN, Daviess County, IN, Greene County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 10:10 PM EDT | HAIL 0.25 | Linton, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
311
WWUS83 KIND 160149
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 PM EDT FRI APR 15 2011
INZ051>053-060-061-067-068-160230-
CLAY-DAVIESS-GREENE-KNOX-OWEN-SULLIVAN-VIGO-
949 PM EDT FRI APR 15 2011
...STRONG THUNDERSTORM ADVISORY FOR DAVIESS...EASTERN KNOX...
GREENE...EASTERN SULLIVAN...WESTERN OWEN...CLAY AND SOUTHERN VIGO
COUNTIES UNTIL 1030 PM EDT...
AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
TERRE HAUTE TO 6 MILES SOUTHWEST OF LINTON TO 6 MILES NORTHEAST OF
PETERSBURG...AND MOVING NORTHEAST AT 55 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
VICKSBURG...COALMONT...WASHINGTON...SANDBORN...PLAINVILLE...LINTON
AND JASONVILLE AROUND 955 PM EDT...
RILEY...MONTGOMERY AND CANNELBURG AROUND 1000 PM EDT...
CORY...SWITZ CITY...SEELYVILLE AND LYONS AROUND 1005 PM EDT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3891 8730 3933 8754 3961 8717 3960 8705
3956 8702 3947 8703 3946 8698 3908 8678
3890 8686 3890 8692 3884 8692 3852 8702
3855 8720 3854 8725 3852 8729
TIME...MOT...LOC 0149Z 214DEG 46KT 3935 8741 3900 8722
3859 8721
$$
RYANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 15, 9:00 PM EDT, 49 minutes earlier.
Area forecast discussion, Apr 15, 9:00 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 PM EDT FRI APR 15 2011 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A FRONT WILL MOVE ACROSS THE AREA TONIGHT WHILE AN UPPER TROUGH MOVES ACROSS ON SATURDAY. ANOTHER FRONT WILL MOVE INTO THE AREA SUNDAY NIGHT AND THEN MEANDER ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK. THIS ACTIVE PATTERN WILL KEEP CHANCES FOR RAIN IN THE FORECAST FOR MUCH OF THE NEXT WEEK. && .00Z MESOSCALE UPDATE... SEVERE CONVECTIVE LINE CONTINUES TO PROGRESS NORTH/NORTHEAST ACROSS ILLINOIS THIS EVENING AHEAD OF STRONG FRONTAL BOUNDARY. MESOANALYSIS INDICATING CONVECTION HAS THRIVED WITHIN A THIN AXIS OF WEAK INSTABILITY PRESENT ACROSS CENTRAL/EASTERN ILLINOIS COMBINED WITH STRONG BL SHEAR AND STORM RELATIVE HELICITIES. MORE UNSTABLE AIRMASS HAS HAD MORE TROUBLE EXPANDING EASTWARD INTO THE FORECAST AREA AND WHILE HIGHER BL SHEAR VALUES ARE PRESENT OVER CENTRAL INDIANA...ATMOSPHERE IS LESS FAVORABLE FOR MAINTENANCE OF ONGOING WIDESPREAD SEVERE WEATHER ASSOCIATED WITH THE LINE AS IT PROGRESSES INTO WESTERN INDIANA OVER THE NEXT HOUR OR TWO. CONVECTION WILL ROTATE INTO AREAS FROM TERRE HAUTE SOUTH THROUGH VINCENNES AROUND OR SHORTLY AFTER 01Z. WHILE THE LINE IS MOVING INTO A LESS FAVORABLE ENVIRONMENT...HIGHEST POTENTIAL FOR STORMS TO REMAIN INTENSE EXISTS IN THESE AREAS ACROSS THE LOWER WABASH VALLEY. GREATEST CONCERNS WOULD BE FOR LARGE HAIL WITH WET BULB ZERO VALUES AROUND 7500FT...AND DAMAGING WINDS AS STRONGER UPDRAFTS TAP INTO THE LOW LEVEL JET OVERHEAD AND BRING THESE WINDS TO THE SURFACE. SEVERE THREAT SHOULD BECOME INCREASINGLY MORE ISOLATED BEFORE DIMINISHING ALL TOGETHER BY 02-03Z AS THE LINE PROGRESSES FURTHER EAST INTO CENTRAL INDIANA INTO AN INCREASINGLY STABLE AIRMASS. WHILE CONVECTION SHOULD BECOME SUBSEVERE BY 03Z ACROSS THE ENTIRE FORECAST AREA...THUNDERSTORMS WILL PERSIST ALONG AND AHEAD OF THE BOUNDARY INTO THE OVERNIGHT AS IT CROSSES THE FORECAST AREA WITH LOCALLY HEAVY RAINFALL...WIND GUSTS TO 45MPH AND SMALL HAIL REMAINING A POSSIBILITY. AFTERNOON NEAR TERM DISCUSSION FOLLOWS BELOW. && .NEAR TERM /TONIGHT/... WIND GUSTS NO LONGER EXPECTED TO BE 40 MPH BASED ON OBSERVATIONS AND SUNSET. STILL COULD SO SEE SOME GUSTS TO 30 MPH THE REST OF THE EVENING...HOWEVER. LINE OF THUNDERSTORMS WITHIN NARROW RIBBON OF WEAK INSTABILITY WAS JUST STARTING TO MOVE INTO EXTREME SOUTHWEST KNOX COUNTY AT 01Z JUST AHEAD OF AN OCCLUDED FROTN ACROSS WEST CENTRAL ILLINOIS. RAPID REFRESH WAS HANDLING THE TIMING OF THIS LINE VERY WELL AND SHOULD BE EAST OF THE FORECAST AREA BY 06Z. COULD SEE AN ISOLATED SEVERE STORM EARLY...HOWEVER NOT EXPECUCH MUCH WITH LIMITED AND WEAKENING INSTABILITY. THE FRONT SHOULD PASS SHORTLY THEREAFTER. KEEP LIKELY POPS IN OVERNIGHT AS UPPER LOW ACROSS CENTRAL MISSOURI APPROACHES. NAM LOOKS TOO AGGRESSIVE WITH COLDER AIR COMPARED TO OTHER MODELS AND THE ENSEMBLE MEAN. WILL GO CLOSER TO THE ENSEMBLE MEAN WHICH IS NEAR THE MAV MOS FOR LOWS. && .SHORT TERM /SATURDAY THROUGH MONDAY/... FOCUS IS ON CHANCES FOR RAIN THROUGH THE PERIOD. NAM LOOKS TOO STRONG WITH THE OVERALL FORCING BY MONDAY GIVEN THE STRENGTH OF THE MAIN FEATURES. WILL GO CLOSER TO A CONSENSUS OF THE OTHER MODELS. UPPER TROUGH WILL MOVE ACROSS THE AREA ON SATURDAY. WITH COLD ADVECTION...LINGERING MOISTURE...AND FORCING FROM THE UPPER TROUGH...LIGHT RAIN SHOWERS LOOK TO BE A GOOD BET. WILL GO LIKELY POPS MOST AREAS. WITH THE COLD ADVECTION...TEMPERATURES WILL HAVE A HARD TIME GOING UP...SO WILL ONLY ALLOW FOR A SMALL RISE. RAIN WILL BE OUT OF MOST OF THE AREA BY EARLY SATURDAY EVENING AS UPPER TROUGH EXITS. WILL ONLY KEEP SLIGHT CHANCE POPS ACROSS THE FAR EAST DURING THE EVENING. MODELS ARE TRYING TO BRING RAIN BACK AS EARLY AS SUNDAY AS CONVERGENCE DEVELOPS ALONG A BOUNDARY ACROSS THE AREA. AT THE MOMENT IT APPEARS THAT BEST FORCING WILL NOT ARRIVE UNTIL LATE SUNDAY...SO WILL KEEP SUNDAY DRY FOR NOW. FRONTOGENETICAL FORCING DEVELOPS SUNDAY NIGHT ALONG AND NORTH OF THE BOUNDARY...SO WILL GO WITH LOW POPS ACROSS THE NORTHERN TWO- THIRDS OF THE AREA. FORCING WEAKENS ON MONDAY SO WENT WITH PERSISTENCE AND KEPT MONDAY DRY. HOWEVER CONFIDENCE IS LOW AND MAY HAVE TO ADD POPS IN SOON. GENERALLY STUCK WITH A BLEND OF MOS FOR TEMPERATURES THROUGH THE PERIOD. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... FOCUS IS ON CHANCES FOR RAIN THROUGH THE PERIOD. STILL SOME DISAGREEMENT WITH THE MODELS ON PLACEMENT OF FRONT THROUGH THE PERIOD...WHICH IS EXPECTED THAT FAR OUT. THIS LEADS TO A LOWER CONFIDENCE FORECAST LATER IN THE PERIOD WITH POTENTIALLY A FRONT NEARBY. WITH NO CLEAR FAVORITE MODEL...STUCK CLOSE TO PERSISTENCE FOR THE MOST PART. AS THE FRONT MEANDERS BACK AND FORTH ACROSS THE AREA THROUGH WEDNESDAY...CHANCES FOR SHOWERS AND STORMS WILL CONTINUE. AT THE MOMENT IT APPEARS THAT THE FRONT SHOULD SINK FAR ENOUGH SOUTH OF THE AREA FOR A DRY FORECAST THURSDAY AND FRIDAY...BUT AGAIN CONFIDENCE IS LOW IN THIS SOLUTION. WENT NEAR HPC FOR MOST TEMPERATURES. && .AVIATION.../DISCUSSION FOR 160000Z TAFS/... POOR FLYING CONDITIONS ANTICIPATED ACROSS CENTRAL INDIANA THROUGH THE FORECAST PERIOD AS A STRONG COLD FRONT MOVES THROUGH THE REGION TONIGHT...FOLLOWED BY A TRAILING UPPER LOW ON SATURDAY THAT WILL KEEP AN ABUNDANCE OF CLOUDS AND RAIN SHOWERS OVER THE OHIO VALLEY. MONITORING AN INTENSE CONVECTIVE LINE AHEAD OF THE FRONT OVER WESTERN ILLINOIS/KENTUCKY THIS EVENING. SOME BREAKS IN THE CLOUDS IMMEDIATELY AHEAD OF THE LINE SHOULD ENABLE AN HOUR OR TWO OF VFR CONDITIONS AT THE TERMINALS THROUGH 02Z. HAVE USED HRRR FOR TIMING OF THE CONVECTION WHICH SHOULD ARRIVE FIRST AT KHUF AROUND OR SHORTLY AFTER 01Z...REACHING KBMG...KIND AND KLAF BETWEEN 01Z AND 03Z. STILL SOME QUESTION AS TO HOW INTENSE THE CONVECTION WILL BE ONCE IT REACHES THE TERMINALS...AS LESS FAVORABLE ATMOSPHERE PRESENT OVER CENTRAL INDIANA FOR SEVERE CONVECTION. AT THE VERY LEAST...WEAK INSTABILITY SHOULD ENABLE THUNDERSTORMS TO IMPACT THE TERMINALS BETWEEN 02 AND 07Z WITH THE POSSIBILITY OF STRONG WIND GUSTS AND PERIODS OF IFR CONDITIONS. EXPECT SOUTHEAST WINDS AHEAD OF THE LINE VEERING TO SOUTHERLY ONCE IT PASSES. WILL UPDATE TAFS AS NECESSARY AS LINE APPROACHES AND CROSSES CENTRAL INDIANA THIS EVENING. TRAILING UPPER LOW WILL MOVE INTO THE REGION NEAR DAYBREAK SATURDAY AND MOVE SLOWLY ACROSS THE REGION THROUGHOUT THE DAY. THIS WILL KEEP CEILINGS HOVERING BETWEEN 1000-1500FT FOR MUCH OF THE DAY WITH OCCASIONAL SHOWERS. WINDS WILL CONTINUE TO GUST TO 25-30KTS ALL DAY AS THE UPPER LOW PASSES. SOUTHWEST WINDS IN THE MORNING WILL VEER TO W/NW BY SATURDAY EVENING. SHOWERS WILL DIMINISH AS THE UPPER LOW PULLS AWAY DURING THE EARLY EVENING. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 MESOSCALE UPDATE...RYAN NEAR TERM...50/MK SHORT TERM...50 LONG TERM....50 AVIATION...RYAN
Hazardous weather outlook, Apr 15, 9:00 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 PM EDT FRI APR 15 2011 INZ043>045-051>055-060>064-072-161000- VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-JENNINGS- 900 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES THE PRIMARY THREATS. HEAVY RAINFALL FROM THESE STORMS MAY ALSO LEAD TO FLOODING. THE BEST CHANCES FOR SEVERE WEATHER WILL BE BETWEEN 600 PM AND MIDNIGHT. GUSTY WINDS TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR THUNDERSTORMS RETURNS ON MONDAY NIGHT AND CONTINUES THROUGH WEDNESDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>042-046>049-056-057-065-161000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION- HANCOCK-HENRY-SHELBY-RUSH-DECATUR- 900 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE PRIMARY THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAIN WHICH COULD LEAD TO FLOODING. THE BEST CHANCES FOR ANY SEVERE WEATHER WILL BE BETWEEN 600 PM AND MIDNIGHT. GUSTY WINDS TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR THUNDERSTORMS RETURNS ON MONDAY NIGHT AND CONTINUES INTO WEDNESDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ067>071-161000- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 900 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES THE PRIMARY THREATS. HEAVY RAINFALL FROM THESE STORMS MAY ALSO LEAD TO FLOODING. THE BEST CHANCES FOR SEVERE WEATHER WILL BE BETWEEN 600 PM AND MIDNIGHT. GUSTY WINDS TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THROUGH THE NIGHT. LOWLAND FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE CHANCE FOR THUNDERSTORMS RETURNS FROM MONDAY NIGHT THROUGH WEDNESDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. LOWLAND FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, Apr 15, 6:10 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 610 PM EDT FRI APR 15 2011 INZ021-028>031-035>049-051>057-060>065-067>072-160100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 610 PM EDT FRI APR 15 2011 ...STRONG WIND GUSTS POSSIBLE THIS EVENING... WINDS MAY GUST TO 40 TO 45 MPH THIS EVENING AS STRONG LOW PRESSURE APPROACHES THE REGION FROM THE WEST. THIS WILL LIKELY BLOW AROUND LOOSE OBJECTS AND CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. USE CAUTION IF DRIVING THIS EVENING. A DEVELOPING LINE OF THUNDERSTORMS ALONG THE MISSISSIPPI RIVER AT 6 PM WILL LIFT NORTHEAST THROUGH THE EVENING...AND WILL IMPACT THE WABASH VALLEY AND SOUTHWEST INDIANA AFTER 8 PM. STRONGER WIND GUSTS ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS. RYAN
Special weather statement, Apr 15, 8:47 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT FRI APR 15 2011
INZ051-060-067-068-160145-
DAVIESS-KNOX-SULLIVAN-VIGO-
847 PM EDT FRI APR 15 2011
...STRONG THUNDERSTORM ADVISORY FOR WESTERN DAVIESS...KNOX...SULLIVAN
AND WESTERN VIGO COUNTIES UNTIL 945 PM EDT/845 PM CDT/...
AT 842 PM EDT/742 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES WEST OF HARDINVILLE TO 35 MILES SOUTH OF PRINCETON...AND MOVING
NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
DECKER AROUND 920 PM EDT...
VINCENNES UNIVERSITY AND VINCENNES AROUND 925 PM EDT...
MEROM AROUND 930 PM EDT...
TURTLE CREEK RESERVOIR AND GRAYSVILLE AROUND 935 PM EDT...
PRAIRIE CREEK...FAIRBANKS...OAKTOWN...MONROE CITY AND BRUCEVILLE
AROUND 940 PM EDT...
CARLISLE...WHEATLAND AND PAXTON AROUND 945 PM EDT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3847 8776 3851 8766 3855 8768 3864 8763
3874 8751 3886 8756 3896 8754 3899 8759
3906 8759 3915 8767 3922 8759 3931 8763
3936 8754 3951 8755 3960 8744 3946 8735
3855 8721 3853 8748 3849 8750 3841 8774
TIME...MOT...LOC 0047Z 221DEG 33KT 3900 8799 3789 8764
RYANSpecial weather statement, Apr 15, 9:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 PM EDT FRI APR 15 2011
INZ051>053-060-061-067-068-160230-
CLAY-DAVIESS-GREENE-KNOX-OWEN-SULLIVAN-VIGO-
949 PM EDT FRI APR 15 2011
...STRONG THUNDERSTORM ADVISORY FOR DAVIESS...EASTERN KNOX...
GREENE...EASTERN SULLIVAN...WESTERN OWEN...CLAY AND SOUTHERN VIGO
COUNTIES UNTIL 1030 PM EDT...
AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
TERRE HAUTE TO 6 MILES SOUTHWEST OF LINTON TO 6 MILES NORTHEAST OF
PETERSBURG...AND MOVING NORTHEAST AT 55 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
VICKSBURG...COALMONT...WASHINGTON...SANDBORN...PLAINVILLE...LINTON
AND JASONVILLE AROUND 955 PM EDT...
RILEY...MONTGOMERY AND CANNELBURG AROUND 1000 PM EDT...
CORY...SWITZ CITY...SEELYVILLE AND LYONS AROUND 1005 PM EDT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3891 8730 3933 8754 3961 8717 3960 8705
3956 8702 3947 8703 3946 8698 3908 8678
3890 8686 3890 8692 3884 8692 3852 8702
3855 8720 3854 8725 3852 8729
TIME...MOT...LOC 0149Z 214DEG 46KT 3935 8741 3900 8722
3859 8721
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:47 PM EDT | Special Weather Statement | IND | Knox, Sullivan, Vigo | 58 min |
| Apr 15, 10:11 PM EDT | Special Weather Statement | IND | Fountain, Parke, Vermillion | 49 min |
| Apr 15, 10:30 PM EDT | Special Weather Statement | IND | Lawrence, Martin, Monroe, Owen | 45 min |
| Apr 15, 10:36 PM EDT | Special Weather Statement | IND | Montgomery, Owen, Putnam | 39 min |
| Apr 15, 11:17 PM EDT | Special Weather Statement | IND | Brown, Jackson, Johnson, Lawrence, Monroe, Morgan | 43 min |
| Apr 15, 11:43 PM EDT | Special Weather Statement | IND | Hamilton, Hendricks, Marion | 47 min |
| Apr 16, 12:05 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Jackson, Johnson, Shelby | 40 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.